AboutKidsHealth

 

 

How to give acetaminophen and ibuprofen for feverHHow to give acetaminophen and ibuprofen for feverHow to give acetaminophen and ibuprofen for feverEnglishNAChild (0-12 years);Teen (13-18 years)NANADrug treatmentAdult (19+) CaregiversFever2019-03-22T04:00:00Z8.9000000000000055.30000000000001068.00000000000Health (A-Z) - ProcedureHealth A-Z<p>Learn how acetaminophen and ibuprofen can be used to help make your child more comfortable and bring down their fever. Also learn how to use acetaminophen and ibuprofen together if using only one medication is not working.</p><h2>Does my child have a fever?</h2><h3>A temperature of 38°C (100.4°F) or higher is a fever</h3><p>Children often feel warm to the touch when they have a fever. To confirm that your child has a <a href="https://www.aboutkidshealth.ca/article?contentid=30&language=english">fever</a>, use a thermometer to measure your child's body temperature. A temperature of 38°C (100.4°F) or higher means that your child has a fever.</p><p>Fever itself is not a disease or illness. Fever is a signal that something is going on in the body. How your child looks and acts are more important than how high their fever is.</p><h2>What medications treat fever?</h2><h3>When should I treat a fever with medication?</h3><p>You should use medication to keep your child comfortable. You should not base your judgment on how high the fever is but rather on how your child is feeling. If your child has a fever but is still playing, drinking well and is happy, it may not be necessary to use medication to treat their fever.</p><h3>Medications used to treat a fever</h3><p> <a href="https://www.aboutkidshealth.ca/article?contentid=62&language=english"><strong>Acetaminophen</strong></a> (e.g., Tylenol, Tempra) and <a href="https://www.aboutkidshealth.ca/article?contentid=153&language=english"> <strong>ibuprofen</strong></a> (e.g., Advil, Motrin) are two medications that are commonly used to treat fever in children. It is best to use only one of these medications to treat a fever. You can choose which one you prefer to use, both work equally well.</p><p>The correct dose of acetaminophen or ibuprofen for a child is based on their body weight. An estimated dose is usually provided on the medication package. Note that acetaminophen and ibuprofen have different doses and different lengths of time between doses. Also it may take up to an hour for the medication to start helping.</p><p>If using only one of these medications is not helping to make your child feel more comfortable or bring down their fever, you can try giving the two medications together. This may help make your child feel more comfortable because acetaminophen and ibuprofen help to treat fever in different ways. These medications are safe to take at the same time, or within a short amount of time of one another.</p><h2>Key points</h2><ul><li>When deciding whether or not to give your child medication to treat their fever you should take into consideration not just how high their temperature is but also how they look and are acting.</li><li>Two common medications that are used to treat fever are acetaminophen and ibuprofen.</li><li>If using only one medication is not making your child more comfortable then you can try giving acetaminophen and ibuprofen together.</li><li>When giving acetaminophen and ibuprofen together make sure you do not give acetaminophen more often than once every four hours, and ibuprofen more often than once every six hours.</li></ul><h2>How do you give acetaminophen and ibuprofen together?</h2><p>Doses of acetaminophen (e.g., Tylenol, Tempra) should be given at least four hours apart. Doses of ibuprofen (e.g., Advil, Motrin) should be given at least six hours apart. There are limits on how much of each medication can be given in a 24-hour period. Please look at your medication bottle for daily dosage limits or ask your pharmacist.</p><p>When you are giving acetaminophen and ibuprofen to your child it is important to keep track of which medication you have given, how much you have given and when you gave it.</p><h3>Here is an example of how to give acetaminophen and ibuprofen together</h3><table class="akh-table"><tbody><tr><td><ul><li>It is 12:00 p.m. and your child has a temperature of 39.0°C (102.2°F) and is feeling unwell. Give <strong>ibuprofen</strong> (e.g., Advil, Motrin).<br></li><li>Check your child’s temperature one hour later <strong>(1:00 p.m.)</strong>. If they still have a fever and are still feeling unwell, give <strong>acetaminophen</strong> (e.g., Tylenol, Tempra).</li><li>Check your child’s temperature each hour for the next three hours <strong>(2:00 p.m., 3:00 p.m. and 4:00 p.m.)</strong>. Even if they still have a fever and are still feeling unwell, you cannot give any medication at this time.</li><ul><em> <li>You cannot give ibuprofen because it has not been six hours since the last dose.</li> <li>You cannot give acetaminophen because it has not been four hours since the last dose.</li> <li>Try other methods to help cool your child such as a cold cloth on the forehead or take off extra layers of clothing.</li></em> </ul><li>Check your child’s temperature another hour later <strong>(5:00 p.m.)</strong>. If they still have a fever and are still feeling unwell, give <strong>acetaminophen</strong>.</li><ul><li> <em>It is safe to give acetaminophen again at this time because it has been four hours since the last dose of acetaminophen.</em></li></ul><li>Check your child’s temperature one hour later <strong>(6:00 p.m.)</strong>. If they still have a fever, give ibuprofen.</li><ul><li> <em>It is safe to give ibuprofen again because it has been six hours since the last dose of ibuprofen.</em></li></ul></ul></td></tr></tbody></table><p> <strong>Here is a chart to explain the above example:</strong></p><table class="akh-table"><thead><tr><th width="19%">Time</th><th width="25%">Temperature (example)</th><th width="28%">Give ibuprofen (e.g., Advil, Motrin)</th><th width="28%">Give acetaminophen (e.g., Tylenol, Tempra)</th></tr></thead><tbody><tr><td>12:00 p.m.</td><td> <strong>39.0°C (102.2°F)</strong></td><td style="text-align:center;"> <strong>X</strong></td><td></td></tr><tr><td>1:00 p.m.</td><td> <strong>38.5°C (101.3°F)</strong></td><td></td><td style="text-align:center;"> <strong>X</strong></td></tr><tr><td>2:00 p.m.</td><td> <strong>38.0°C (100.4°F)</strong></td><td colspan="2" style="text-align:center;">Cannot give any medication at this time</td></tr><tr><td>3:00 p.m.</td><td> <strong>38.4°C (101.1°F)</strong></td><td colspan="2" style="text-align:center;">Cannot give any medication at this time</td></tr><tr><td>4:00 p.m.</td><td> <strong>38.5°C (101.3°F)</strong></td><td colspan="2" style="text-align:center;">Cannot give any medication at this time</td></tr><tr><td>5:00 p.m.</td><td> <strong>38.2°C (100.8°F)</strong></td><td></td><td style="text-align:center;"> <strong>X</strong></td></tr><tr><td>6:00 p.m.</td><td> <strong>38.5°C (101.3°F)</strong></td><td style="text-align:center;"> <strong>X</strong></td><td></td></tr></tbody></table>
Comment donner de l’acétaminophène et de l’ibuprofène contre la fièvreCComment donner de l’acétaminophène et de l’ibuprofène contre la fièvreHow to give acetaminophen and ibuprofen for feverFrenchNAChild (0-12 years);Teen (13-18 years)NANADrug treatmentAdult (19+) CaregiversFever2019-03-22T04:00:00ZHealth (A-Z) - ProcedureHealth A-Z<p>Apprenez comment utiliser l’acétaminophène et l’ibuprofène pour soulager votre enfant et pour faire baisser sa fièvre. Apprenez aussi à utiliser les deux médicaments conjointement lorsqu’un seul ne suffit pas.</p><h2>Mon enfant a-t-il de la fièvre?</h2><h3>Si la température est supérieure à 38 °C (100,4 °F), il s’agit de la fièvre.</h3><p>L’enfant est souvent chaud au toucher en cas de fièvre. Utilisez un thermomètre pour mesurer la température corporelle de l’enfant afin de confirmer s’il a de la <a href="https://www.aboutkidshealth.ca/article?contentid=30&language=french">fièvre</a>. Une température supérieure à 38 °C (100,4 °F) indique que votre enfant a de la fièvre.</p><p>La fièvre n’est pas une maladie en soi, mais une indication que quelque chose ne va pas. L’apparence et le comportement de votre enfant sont plus importants que le degré de la fièvre.</p><h2>Quels médicaments traitent la fièvre?</h2><h3>Quand dois-je traiter la fièvre avec des médicaments?</h3><p>Les médicaments sont nécessaires pour soulager votre enfant. Toutefois, ne fondez pas votre jugement sur son degré de fièvre, mais plutôt sur son état. S’il a de la fièvre, mais qu’il joue encore, qu’il boit bien et qu’il est joyeux, il n’est peut-être pas nécessaire d’utiliser des médicaments pour traiter sa fièvre.</p><h3>Médicaments utilisés pour traiter la fièvre</h3><p>L’<a href="https://www.aboutkidshealth.ca/article?contentid=62&language=french"><strong>acétaminophène</strong></a> (p. ex., Tylenol, Tempra) et l’<a href="https://www.aboutkidshealth.ca/article?contentid=153&language=french"> <strong>ibuprofène</strong></a> (p. ex., Advil, Motrin) sont deux médicaments couramment utilisés pour traiter la fièvre des enfants. Il est préférable d’utiliser un seul de ces médicaments pour traiter la fièvre. Vous pouvez choisir celui que vous préférez, car les deux fonctionnent aussi bien.</p><p>La bonne dose d’acétaminophène ou d’ibuprofène pour un enfant se calcule d’après son poids corporel. La dose estimative est habituellement indiquée sur l’emballage du médicament. Notez que l’acétaminophène et l’ibuprofène ont des doses et des intervalles d’administration différents. De plus, il peut s’écouler jusqu’à une heure avant que le médicament ne commence à agir.</p><p>Si l’utilisation d’un seul de ces médicaments ne soulage pas suffisamment votre enfant ou ne réussit pas à faire baisser sa fièvre, vous pouvez essayer de donner les deux médicaments conjointement. L’acétaminophène et l’ibuprofène pourront être plus efficaces pour soulager votre enfant parce qu’ils traitent la fièvre de manières différentes. Ces médicaments peuvent être pris en même temps ou en léger décalage l’un par rapport à l’autre.</p><h2>À retenir</h2><ul><li>Lorsque vous décidez de donner ou non des médicaments pour traiter la fièvre de votre enfant, vous devez tenir compte non seulement de sa température, mais aussi de son apparence et de son comportement.</li><li>L’acétaminophène et l’ibuprofène sont deux médicaments couramment utilisés pour traiter la fièvre.</li><li>Si l’utilisation d’un seul médicament ne soulage pas suffisamment votre enfant, vous pouvez essayer d’administrer l’acétaminophène et l’ibuprofène conjointement.</li><li>Lorsque vous administrez les deux médicaments conjointement, assurez-vous de ne pas donner l’acétaminophène plus d’une fois toutes les quatre heures et l’ibuprofène plus d’une fois toutes les six heures.</li></ul><h2>Comment donner de l’acétaminophène et de l’ibuprofène conjointement?</h2><p>Les doses d’acétaminophène (p. ex., Tylenol, Tempra) doivent être administrées à au moins quatre heures d’intervalle alors que les doses d’ibuprofène (p. ex., Advil, Motrin) doivent être administrées à au moins six heures d’intervalle. Il existe toutefois une limite à la quantité de chaque médicament qui peut être administrée par période de 24 heures. Veuillez consulter votre flacon de médicaments pour en connaître la posologie quotidienne maximale ou demandez-le à votre pharmacien.</p><p>Lorsque vous donnez de l’acétaminophène et de l’ibuprofène à votre enfant, il est important d’en noter le nom, la quantité et le moment.</p><h3>Voici un exemple de la façon de donner de l’acétaminophène et de l’ibuprofène conjointement</h3><table class="akh-table"><tbody><tr><td><ul><li>Il est midi, votre enfant ne se sent pas bien et le thermomètre affiche une température de 39 °C (102,2 °F). Donnez de l’<strong>ibuprofène</strong> (p. ex., Advil, Motrin).</li><li>Vérifiez sa température une heure plus tard (<strong>13 h</strong>). S’il a encore de la fièvre et ne se sent pas mieux, donnez-lui de l’<strong>acétaminophène</strong> (p. ex., Tylenol, Tempra).</li><li>Vérifiez la température de votre enfant toutes les heures pendant les trois heures suivantes (<strong>14 h, 15 h et 16 h</strong>). Même s’il a encore de la fièvre et qu’il ne se sent toujours pas bien, vous ne pouvez pas lui donner de médicaments pour le moment.</li><ul> <em> <li>Vous ne pouvez pas donner de l’ibuprofène parce qu’il ne s’est pas écoulé six heures depuis la dernière dose.</li> <li>Vous ne pouvez pas donner de l’acétaminophène parce qu’il ne s’est pas écoulé quatre heures depuis la dernière dose.</li> <li>Essayez d’autres méthodes pour rafraîchir votre enfant, comme appliquer un chiffon froid sur son front ou enlever des couches de vêtements de trop.</li></em> </ul><li>Vérifiez la température de votre enfant une heure plus tard (<strong>17 h</strong>). S’il a encore de la fièvre et qu’il ne se sent toujours pas bien, donnez-lui de l’<strong>acétaminophène</strong>.</li><ul><li> <em>Il est sécuritaire de redonner de l’acétaminophène à ce moment, car il s’est écoulé quatre heures depuis la dernière dose de ce médicament.</em></li></ul><li>Vérifiez la température de votre enfant une heure plus tard (<strong>18 h</strong>). S’il a encore de la fièvre, donnez-lui de l’<strong>ibuprofène</strong>.</li><ul><li> <em>Il est sécuritaire de redonner de l’ibuprofène parce qu’il s’est écoulé six heures depuis la dernière dose de ce médicament.</em></li></ul></ul></td></tr></tbody></table><p> <strong>Voici un tableau pour expliquer l’exemple ci-dessus :</strong></p><table class="akh-table"><thead><tr><th width="19%">Heure</th><th width="25%">Température (exemple)</th><th width="28%">Donner de l'ibuprofène (p. ex., Advil, Motrin)</th><th width="28%">Donner de l'acétaminophène (p. ex., Tylenol, Tempra)</th></tr></thead><tbody><tr><td>12 h</td><td> <strong>39 °C (102,2 °F)</strong></td><td style="text-align:center;"> <strong>X</strong></td><td></td></tr><tr><td>13 h</td><td> <strong>38,5 °C (101,3 °F)</strong></td><td></td><td style="text-align:center;"> <strong>X</strong></td></tr><tr><td>14 h</td><td> <strong>38 °C (100,4 °F)</strong></td><td colspan="2" style="text-align:center;">Ne donner aucun médicament pour le moment.</td></tr><tr><td>15 h</td><td> <strong>38,4 °C (101,1 °F)</strong></td><td colspan="2" style="text-align:center;">Ne donner aucun médicament pour le moment.</td></tr><tr><td>16 h</td><td> <strong>38,5 °C (101,3 °F)</strong></td><td colspan="2" style="text-align:center;">Ne donner aucun médicament pour le moment.</td></tr><tr><td>17 h</td><td> <strong>38,2 °C (100,8 °F)</strong></td><td></td><td style="text-align:center;"> <strong>X</strong></td></tr><tr><td>18 h</td><td> <strong>38,5 °C (101,3 °F)</strong></td><td style="text-align:center;"> <strong>X</strong></td><td></td></tr></tbody></table>
如何使用醋氨酚和布洛芬治疗发烧如何使用醋氨酚和布洛芬治疗发烧How to give acetaminophen and ibuprofen for feverChineseSimplifiedNAChild (0-12 years);Teen (13-18 years)NANADrug treatmentAdult (19+) CaregiversFever2019-03-22T04:00:00ZFlat ContentHealth A-Z<p>请了解如何使用醋氨酚和布洛芬来缓解发烧和改善孩子的舒适度。如果仅使用一种药物无效,还应学习醋氨酚和布洛芬如何合并用药。</p><h2>如何判断孩子是否发烧</h2><h3>体温达到或超过38℃ (100.4℉)</h3><p>发烧的孩子往往体表发热。要确认孩子是否<a href="/article?contentid=30&language=chinesesimplified">发烧</a>,应使用温度计为其测量体温。体温达到或超过38℃ (100.4℉),即为发烧。</p><p>发烧本身不是疾病。发烧是身体遇到问题的一种信号。孩子的面色和行为如何,远比发烧程度更重要。</p><h2>哪些药物可以治疗发烧?</h2><h3>什么时候应该用药物治疗发烧?</h3><p>您应给孩子用药,缓解不适症状。在判断是否需服药时,应以孩子的自身感受为准,不要依赖于体温读数的高低。如果孩子发烧了,但仍然开心地玩耍和吃东西,可能没有必要服用退烧药。</p><h3>用于治疗发烧的药物</h3><p><a href="/article?contentid=62&language=chinesesimplified">醋氨酚</a>[例如泰诺 (Tylenol) 和坦普拉 (Tempra) 和<a href="/article?contentid=153&language=chinesesimplified">布洛芬</a> (例如艾德维尔 (Advil) 和摩特灵 (Motrin) ] 是两种常用于治疗儿童发热的药物。最好只使用其中一种药物来治疗发烧。您可以选择使用其中一种,两者效果都一样。</p><p>儿童醋氨酚或布洛芬的正确剂量取决于孩子的体重。药品包装上一般会标注建议剂量。醋氨酚和布洛芬的剂量和服药频次均有差异,请务必留意。此外,药物可能需要一个小时才能开始发挥作用。</p><p>如果只使用其中一种药物不能让孩子感觉更舒服或缓解其发烧,家长可以尝试给孩子同时服用这两种药物。合并用药可能有助于让孩子感觉更舒服,因为醋氨酚和布洛芬以不同的方式缓解发烧。这些药物可以同时服用,也可以在短时间内先后服用。</p><h2>要点</h2><ul><li>在决定是否给孩子服用退烧药时,家长不仅要考虑孩子的体温有多高,还要考虑其面色和行为表现。</li><li>用于治疗发烧的两种常用药物是醋氨酚和布洛芬。</li><li>如果只使用一种药物不能缓解的孩子发烧,可以尝试同时使用醋氨酚和布洛芬。</li><li>当同时服用醋氨酚和布洛芬时,要确保服用醋氨酚的频率每隔四个小时不要超过一次,服用布洛芬的频率每隔六个小时不要超过一次。</li></ul>

 

 

 

 

How to give acetaminophen and ibuprofen for fever3260.00000000000How to give acetaminophen and ibuprofen for feverHow to give acetaminophen and ibuprofen for feverHEnglishNAChild (0-12 years);Teen (13-18 years)NANADrug treatmentAdult (19+) CaregiversFever2019-03-22T04:00:00Z8.9000000000000055.30000000000001068.00000000000Health (A-Z) - ProcedureHealth A-Z<p>Learn how acetaminophen and ibuprofen can be used to help make your child more comfortable and bring down their fever. Also learn how to use acetaminophen and ibuprofen together if using only one medication is not working.</p><h2>Does my child have a fever?</h2><h3>A temperature of 38°C (100.4°F) or higher is a fever</h3><p>Children often feel warm to the touch when they have a fever. To confirm that your child has a <a href="https://www.aboutkidshealth.ca/article?contentid=30&language=english">fever</a>, use a thermometer to measure your child's body temperature. A temperature of 38°C (100.4°F) or higher means that your child has a fever.</p><p>Fever itself is not a disease or illness. Fever is a signal that something is going on in the body. How your child looks and acts are more important than how high their fever is.</p><h2>What medications treat fever?</h2><h3>When should I treat a fever with medication?</h3><p>You should use medication to keep your child comfortable. You should not base your judgment on how high the fever is but rather on how your child is feeling. If your child has a fever but is still playing, drinking well and is happy, it may not be necessary to use medication to treat their fever.</p><h3>Medications used to treat a fever</h3><p> <a href="https://www.aboutkidshealth.ca/article?contentid=62&language=english"><strong>Acetaminophen</strong></a> (e.g., Tylenol, Tempra) and <a href="https://www.aboutkidshealth.ca/article?contentid=153&language=english"> <strong>ibuprofen</strong></a> (e.g., Advil, Motrin) are two medications that are commonly used to treat fever in children. It is best to use only one of these medications to treat a fever. You can choose which one you prefer to use, both work equally well.</p><p>The correct dose of acetaminophen or ibuprofen for a child is based on their body weight. An estimated dose is usually provided on the medication package. Note that acetaminophen and ibuprofen have different doses and different lengths of time between doses. Also it may take up to an hour for the medication to start helping.</p><p>If using only one of these medications is not helping to make your child feel more comfortable or bring down their fever, you can try giving the two medications together. This may help make your child feel more comfortable because acetaminophen and ibuprofen help to treat fever in different ways. These medications are safe to take at the same time, or within a short amount of time of one another.</p><h2>Key points</h2><ul><li>When deciding whether or not to give your child medication to treat their fever you should take into consideration not just how high their temperature is but also how they look and are acting.</li><li>Two common medications that are used to treat fever are acetaminophen and ibuprofen.</li><li>If using only one medication is not making your child more comfortable then you can try giving acetaminophen and ibuprofen together.</li><li>When giving acetaminophen and ibuprofen together make sure you do not give acetaminophen more often than once every four hours, and ibuprofen more often than once every six hours.</li></ul><h2>How do you give acetaminophen and ibuprofen together?</h2><p>Doses of acetaminophen (e.g., Tylenol, Tempra) should be given at least four hours apart. Doses of ibuprofen (e.g., Advil, Motrin) should be given at least six hours apart. There are limits on how much of each medication can be given in a 24-hour period. Please look at your medication bottle for daily dosage limits or ask your pharmacist.</p><p>When you are giving acetaminophen and ibuprofen to your child it is important to keep track of which medication you have given, how much you have given and when you gave it.</p><h3>Here is an example of how to give acetaminophen and ibuprofen together</h3><table class="akh-table"><tbody><tr><td><ul><li>It is 12:00 p.m. and your child has a temperature of 39.0°C (102.2°F) and is feeling unwell. Give <strong>ibuprofen</strong> (e.g., Advil, Motrin).<br></li><li>Check your child’s temperature one hour later <strong>(1:00 p.m.)</strong>. If they still have a fever and are still feeling unwell, give <strong>acetaminophen</strong> (e.g., Tylenol, Tempra).</li><li>Check your child’s temperature each hour for the next three hours <strong>(2:00 p.m., 3:00 p.m. and 4:00 p.m.)</strong>. Even if they still have a fever and are still feeling unwell, you cannot give any medication at this time.</li><ul><em> <li>You cannot give ibuprofen because it has not been six hours since the last dose.</li> <li>You cannot give acetaminophen because it has not been four hours since the last dose.</li> <li>Try other methods to help cool your child such as a cold cloth on the forehead or take off extra layers of clothing.</li></em> </ul><li>Check your child’s temperature another hour later <strong>(5:00 p.m.)</strong>. If they still have a fever and are still feeling unwell, give <strong>acetaminophen</strong>.</li><ul><li> <em>It is safe to give acetaminophen again at this time because it has been four hours since the last dose of acetaminophen.</em></li></ul><li>Check your child’s temperature one hour later <strong>(6:00 p.m.)</strong>. If they still have a fever, give ibuprofen.</li><ul><li> <em>It is safe to give ibuprofen again because it has been six hours since the last dose of ibuprofen.</em></li></ul></ul></td></tr></tbody></table><p> <strong>Here is a chart to explain the above example:</strong></p><table class="akh-table"><thead><tr><th width="19%">Time</th><th width="25%">Temperature (example)</th><th width="28%">Give ibuprofen (e.g., Advil, Motrin)</th><th width="28%">Give acetaminophen (e.g., Tylenol, Tempra)</th></tr></thead><tbody><tr><td>12:00 p.m.</td><td> <strong>39.0°C (102.2°F)</strong></td><td style="text-align:center;"> <strong>X</strong></td><td></td></tr><tr><td>1:00 p.m.</td><td> <strong>38.5°C (101.3°F)</strong></td><td></td><td style="text-align:center;"> <strong>X</strong></td></tr><tr><td>2:00 p.m.</td><td> <strong>38.0°C (100.4°F)</strong></td><td colspan="2" style="text-align:center;">Cannot give any medication at this time</td></tr><tr><td>3:00 p.m.</td><td> <strong>38.4°C (101.1°F)</strong></td><td colspan="2" style="text-align:center;">Cannot give any medication at this time</td></tr><tr><td>4:00 p.m.</td><td> <strong>38.5°C (101.3°F)</strong></td><td colspan="2" style="text-align:center;">Cannot give any medication at this time</td></tr><tr><td>5:00 p.m.</td><td> <strong>38.2°C (100.8°F)</strong></td><td></td><td style="text-align:center;"> <strong>X</strong></td></tr><tr><td>6:00 p.m.</td><td> <strong>38.5°C (101.3°F)</strong></td><td style="text-align:center;"> <strong>X</strong></td><td></td></tr></tbody></table><h2>Important reminders when giving medication for fever</h2><p>Always check your child’s temperature before giving medication for fever. If your child does not have a fever, they do not need the medication. Remember that if a child has a fever but is still playing, drinking well and is happy, they may not need medication to treat the fever at that time.</p><p>It is important to keep track of when you have given medication to your child, especially if you are giving doses of acetaminophen and ibuprofen together.</p><p>Many children’s cough and cold medications contain acetaminophen or ibuprofen. Check the ingredients of any other medications you are giving your child to see if they contain acetaminophen or ibuprofen. If they do, you will need to reduce the dose of acetaminophen and ibuprofen you are giving your child to make sure they are not receiving too high of a dose.</p><p><strong>Whether or not you are treating your child’s fever, if you are concerned that your child is not well please seek medical care.</strong></p>https://assets.aboutkidshealth.ca/AKHAssets/ICO_DrugA-Z.pngHow to give acetaminophen and ibuprofen for feverFalseAcetaminophen and ibuprofen for fever Learn how acetaminophen and ibuprofen can be used to help make your child more comfortable and bring down their fever.

Thank you to our sponsors

AboutKidsHealth is proud to partner with the following sponsors as they support our mission to improve the health and wellbeing of children in Canada and around the world by making accessible health care information available via the internet.

Our Sponsors